Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have flaky rashes on face. Not cured by mild eczema cream. Any effective treatment?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13337 Questions

default
Posted on Tue, 5 Feb 2013 in Skin Hair and Nails
Question: I have a rash on my face that is spreading. it started as a tiny red spot, then a few more appeared. it looks like eczma but it doesnt itch. sometime it starts to dry up and become flaky and then the next day
it can go back to a group of tiny red spots again. its not sore and it doesnt weep, but i have had it now for 3 months and like is say the affected area is gradually getting bigger. ive tried moisturising and ive tried very mild eczma creams but they have made no difference. i dont suffer from any kind of acne or similar conditions.
doctor
Answered by Dr. Rakhi Tayal 4 hours later
Hello,
Thanks for posting your query.
From your description the most possible causes in my opinion are-
1. Erythema multiforme.
2. Dermatitis- due to skin infection, allergy,etc.
3. Dry skin- Xerosis.
4. Eczema.
A direct examination by a dermatologist is the best way to get it diagnosed.
Most simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.
If the rashes become more of purple rather than red then you must consult a dermatologist immediately.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Topics

Recent questions on  Skin care

doctor1 MD

Hi, I am facing the problem of macular amyloidosis and taking treatment for it in the form of chemical peels in every 15 days . I started with TCA and SA peel but currently taking 35% Glycolic peel but not seeing any result. i have this problem on my hands and back.

doctor1 MD

Hi Doc, During my 7th month Pregnnancy, my palm and sole suddenly started itching and then it spread onto my whole body. Itching used to aggravate at night. For 3-4 days it continued. I consulted my doc, he gave me Calamine lotion along with Actibile 500 mg (before meal). As I controlled my food intake (avoiding red meat and oily stuff), it reduced automatically. Do I still need to continue the tablet. Also, since most of the time I forget to take the tab before meal, I have it with my folic acid tab after meal. Will it have any bad impact on the baby?? Thanks, Sangs.

doctor1 MD

Hi, I am 21 and male and have had eczema since birth. The problem I am having is with pigmentation on my abdominal area. The skin on my stomach is darker than the rest of my skin and LOOKS dirty however it is not dirt and seems to be in the skin. I have had this problem for over a year now and it varies in degrees of severity. The skin also sometimes looks like it has a shiny film over it. My skin does get very dry at times and this has lead me to wonder if the discolouration is due to a build up of dead dry skin cells, I have tried exfoliation but my eczema does not respond well to this. Also I have tried keeping the area well moisturised using diprobase and eucerin (containing urea) which helps to reduce the appearance after application but always comes back. I also thought this problem might be really mild stretch marks but dont know if this is likely?? I am really confused by this problem and would appreciate your expertise. Thanks

doctor1 MD

I developed brown patches on both sides of my face which is now spreading to my neck. Doctor says that it is lichenoid pigmentation. Did chemical peeling. Applying Lumaglo cream on face and venusia mixed with diplovate G on neck . I need your advise Dr Reneega, Professor of pharmacology

doctor1 MD

hi, I was just curious if a topical drug that has an alcohol base could enter my bloodstream thus effecting my blood alcohol level. Also can skin care products alcohol base enter the bloodstream if applied to the skin?

doctor1 MD

In mid 50s now and as in the past and still now, every time I have sexual intercourse I breakout with acne . Sometimes painful acne. What is going on and how do I correct this without stopping my sex life?

doctor1 MD

my question is regarding the redness of my skin basically I have a fair skin tone, and my redness occur on my check area s. I follow a proper skin care routine 2 time s facewash ( Himalayan face wash), moisturiser ( Nivea Soft), and using of...